Jump to content

EccentricOrbit: Hi I'm new (and still shiny)


EccentricOrbit

Recommended Posts

Hi All,

 

I need some help.

I am seeing my dr and I've seen a counsellor, but I'm still searching. 

I think I'm on too high a dose of citalopram. 

 

I had some dreadful experiences last spring - emotional issues, family and financial circumstances and went from 20 to 40mg. Granted I was not grounded at the time and I felt I couldn't contain my erratic emotional outbursts, I thought it best to suppress them. After I started doubling the pills my dr asked if I felt better, I said yes and he said 'fine".  (I had to get away from the horrible emotions so I also smoked a lot of pot. I've since cut down on the pot and I'm not smoking pot anymore. I'm drinking occasionally social, not exceeding 2 glasses of wine. )

 

I am so tired all the time. I go to sleep at 11 pm in the hopes of getting up early to go for a walk, and I can't get out of bed until I absolutely have to. If I can sleep in I'll sleep 11 hours! I've never been like this. I'm not the earliest riser, but I'm I like to get up and out. 

When I do wake up I feel groggy and have a headache. 

 

I also have these strange flutterings in my upper stomach that I've never had before. They started sometime in the summer. It feels like fear or anticipation or extreme nerves. Sometimes it moves up near my heart. I wake up with this feeling. I don't usually have it during the daytime. 

 

Has anyone else had these flutters? 

 

Thank you, 

 

On my way to read about tapering ....

 

 

 

 

 

 

 

 

Edited by Shep
added username to title
Link to comment

Hi Eccentric. Welcome. I'm sorry to hear you have been struggling ~ I'm glad you found us.

 

So that we can help, would you mind filling in your drug signature? This appears below each of your posts and enables us to see your history at a glance.

Please put your withdrawal history in your signature

 

It sounds like the Citalopram is too much for you but will still need to be tapered at a slow and steady rate. We advise the 10 % taper method: if that is what you are wanting to do.

Why taper by 10% of my dosage?

 

How long have you been on the 40 mg - higher dose and did you increase suddenly?

The flutters sound like a drug side effect and perhaps a too high increase all at once.

 

Once we have a little more information, we can offer some suggestions.

Ali

Edited by AliG
spacing

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment

Citalopram/celexa and Escitalopram/lexapro actually have palpitations listed on their own drug side effects and in their own clinical trial data. Palpitations feel like a chest flutter. I've had them since my zoloft withdrawal. They are super uncomfortable. My doc wrote me a prescription for the escitalopram/lexapro and I didn't take any of it because of that and the serious risk of developing QT prolongation. They offered an EKG a few weeks in if I agreed to start it, but the fact they felt I would need an EKG after taking this drug was enough for me to throw it in the trash. Abnormal QT from these drugs is not at all uncommon and the risk increases the higher your dose. Trust your gut. If you feel it is too high or you are reacting to the drug badly then it is too high and/or you are reacting to the drug badly. A lot of Drs love to hand these drugs out like candy and to increase and give high doses without thinking about the serious long term effects on the patient. It's easy for them to keep medicating you to shut you up and get you out of the door. I can't tell you how many doctors wanted me to take higher and higher doses of zoloft, but I always refused because I knew deep down that was the wrong thing to do. Trust yourself. No one knows your body and mind like you do. 

2000 or 2001 drugged with LSD (I add this to the list due to it also affecting serotonin and 5-ht receptors.)
2000 or 2001 Dr gives me Paxil for the resulting severe anxiety from the LSD. Quit after few weeks
2000 or 2001 Dr gives me buspur without washing out Paxil bad
2000 or 2001  started "non habit forming" Zoloft 50mg
Between 2008-2010 cut down to 25 mg (still the name brand) no problems.
2012 quit Zoloft completely. No real problems I recall. 
2014 or 2015 Tried to restart Zoloft. Stopped. Then started again. Serious problems. 
2014-2015 Xanax 1 mg no problems starting or stopping

2017 March Tried to increase Zoloft from 12.5 and suddenly stopped. Severe withdrawal ever since. 
2017 March Prescribed Allegra. Steroids, numerous antibiotics
2017 June Prescribed Ativan, Valium, Klonopin all bad reactions.
2017 August Prescribed more xanax .50 and no longer tolerated

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy